MAUDE Adverse Event Report: SYNTHES GMBH PROTECTION SLEEVE/ 11/8; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH PROTECTION SLEEVE/ 11/8; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.045.019
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6), 2023 when drilling for screw placement in the proximal end of the ans tibia nail, the most distal screw (in the proximal section) the drill bit hit the nail and didn¿t pass through the nail.In addition, the tna aiming arm does not appear to line up with the nail properly.When drilling the proximal static medial to lateral screw, the 4.2 drill bit was hitting the nail instead of the hole in the nail.There was a mild delay in surgery.The surgeon decided to not use the hole that the drill bit was missing and moved on to another hole in the nail.The procedure was completed successfully, no fragments were generated.It was unknown if there was any patient outcome/consequences.This report is for one (1) protection sleeve/ ø 11/8.This is report 6 of 7 for complaint#: (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed.No conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: a1: patient id also reported as g00119783062.H3, h6: part: 03.045.019.Lot: 82p2589.Manufacturing site: haegendorf.Release to warehouse date: february 11, 2021.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the protection sleeve/ 11/8, p/n: 03.045.019, lot: 82p2589 exhibits sigs of normal use.No significant product defect was found on the surface of the device.A dimensional inspection was not performed as it is not applicable to the complaint condition.A functional test was conducted.The triangular mark etched on the protection sleeve was aligned to the triangular mark on the aiming arm.After that, the protection sleeve was assembled to the aiming arm.No problems were observed.A functional test to assess the assembly of the protection sleeve with the drill bit was not conducted as the drill bit was not returned for evaluation.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the observed condition of the protection sleeve/ 11/8, p/n: 03.045.019, lot: 82p2589 would not contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Drawing/specifications reviewed.Current and manufactured revisions were reviewed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9.

Brand Name
PROTECTION SLEEVE/ 11/8
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES HAEGENDORF GMBH-CN
im bifang 6
haegendorf CO 4614
SZ   4614
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16521304
Report Number8030965-2023-03019
Device Sequence Number6458765
Product Code LXH
UDI-Device Identifier07612334167880
UDI-Public(01)07612334167880
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.045.019
Device Lot Number82P2589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer03/30/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4.2 3-FLTD DRILL BIT QC/330/100 CALIB; AIMING ARM/ RADIOLUCENT; COMPRESSION SCREW/ SHORT; CONNECTING SCREW/ CANNULATED LONG; DRILL SLEEVE / 4.2MM; DRILL BIT/ CALIBRATED/ 4.2 EXTRA-LONG; INSERTION HANDLE/ RADIOLUCENT LONG; UNK - NAILS
Patient Age29 YR
Patient SexMale